Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2025, 4:21 PM EDT for Crawford County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 24, 2025, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.88 in
- Wind
- 50
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WWUS82 KFFC 242021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Thu Apr 24 2025
GAZ080-081-242045-
Taylor GA-Crawford GA-
421 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern
Crawford and northeastern Taylor Counties through 445 PM EDT...
At 421 PM EDT, a strong thunderstorm was over Fickling Mill, or near
Butler, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Knoxville, Lee Pope, Roberta, Horns, and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3258 8424 3266 8427 3278 8399 3258 8393
3257 8394
TIME...MOT...LOC 2021Z 246DEG 10KT 3264 8418
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:22 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 24, 3:22 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Thu Apr 24 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 305 PM EDT Thu Apr 24 2025 500 mb analysis reveals a somewhat nebulous flow pattern across the Southeast. Fairly dense cloud cover this morning and early afternoon has delayed convective initiation, so showers and storms have just now begun to develop across portions of central Georgia, where there are breaks in the cloud cover. SPC mesoanalysis indicates 20 kts or less of bulk shear, so activity will be slow-moving, which could mean periods of heavy rainfall and the possibility of localized nuisance flooding, if heavy rainfall occurs over urban areas or areas with poor drainage. SPC mesoanalysis also indicates 2000-2500 J/kg of SBCAPE where breaks in cloud cover have allowed for insolation, so expect increasing coverage of showers and storms through the rest of the afternoon and early evening. Mid-level lapse rates will struggle to exceed 6.5 C/km, so while updrafts may initiate with ease due to surface- based instability, not expecting intense, long-lived updrafts supportive of severe storms. That said, a few strong storms with gusty winds and frequent cloud-to-ground lightning will be possible. Scattered showers and isolated storms may persist well into the overnight hours amid the soupy airmass (PWAT of 1.2" to 1.8") in place across the Southeast. The question mark for tomorrow (Friday) is the potential for upscale growth of convection in the evening as a shortwave trough traverses the murky mid-/upper-level flow pattern. The CAMs vary in their depiction of the timing and evolution of convection, so more details will be gleaned over the next 12-24 hours as additional model runs come in. Should convection organize into an MCS/QLCS, gusty to damaging wind gusts and hail will be hazards. Martin && .LONG TERM... (Saturday morning through next Wednesday) Issued at 305 PM EDT Thu Apr 24 2025 Key Messages: - Scattered showers and thunderstorms will continue through Saturday, with drier and slightly milder conditions Sunday into early next week. - Another weak cold front approach the area from the N by Wednesday. Deep moisture will continue across the area though Saturday, with scattered, mostly diurnal shower and thunderstorm activity. A weak cold front will finally sink S across the area on Sunday, ushering in drier and- dare I say it- milder conditions to much of the County Warning Area (CWA). However, temperatures will still be 5 to 10 degrees above normal. As the front pushes S, a weak wedge will develop across the NE half of the area as surface high pressure slides over the Mid-Atlantic states. Another cold front will approach the area from N by Wednesday, with increasing shower and thunderstorm activity across the N portion of the CWA. Highs on Saturday will range from the mid 70s across the NE mountains to near 90 across the extreme S. As the milder air starts to filter in, lows Sunday morning will range from the mid 50s across the N (behind the front) to the mid 60s across the S (ahead of the front). Daytime highs will gradually come down a degree or two each day through Monday, then start to warm back up by Tuesday and Wednesday. This will be my last AFD with the NWS. It has been an honor serving the American public for the past 30+ years. /SEC && .AVIATION... (18Z TAFS) Issued at 147 PM EDT Thu Apr 24 2025 The main change to the TAFs this afternoon has been to hone the timing of convection later today and tonight. Dense cloud cover has delayed convective initiation, so have a TEMPO for TSRA at ATL and the other metro sites from 21z to 01z, at AHN from 23z to 03z, and at MCN and CSG from 20z to 00z. Areas of BR and patchy FG will be possible overnight, especially where SHRA or TSRA occur. Winds will be ESE to SE at 3-7 kts for the rest of today, becoming light (less than ~4 kts) overnight. At ATL, a wind shift from SSE to SSW is currently forecast for tomorrow (Friday) ~18z. //ATL Confidence...18Z Update... Medium confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 60 80 60 82 / 60 70 60 40 Atlanta 63 81 63 82 / 60 70 50 40 Blairsville 57 73 56 77 / 60 80 60 60 Cartersville 61 81 59 82 / 60 70 50 50 Columbus 63 87 63 87 / 30 30 30 20 Gainesville 62 77 61 81 / 60 80 60 40 Macon 61 85 62 87 / 30 30 40 30 Rome 60 81 60 82 / 50 70 50 40 Peachtree City 60 82 60 84 / 50 60 40 40 Vidalia 63 87 64 89 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....SEC AVIATION...Martin
Hazardous weather outlook, Apr 24, 4:32 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA Issued by National Weather Service Birmingham AL 432 AM EDT Thu Apr 24 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 432 AM EDT Thu Apr 24 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will be possible this afternoon and evening across portions of north Georgia. Severe weather is not anticipated at this time. However, a strong storm or two capable of strong wind gusts and small hail will be possible, especially during the afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are forecast for Friday through Sunday across portions of north and central Georgia, with highest chances across north Georgia. Widespread severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 24, 3:15 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Thu Apr 24 2025
GAZ046>048-241945-
Walton GA-Rockdale GA-Newton GA-
315 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of east central
Rockdale, central Walton and north central Newton Counties through
345 PM EDT...
At 314 PM EDT, a strong thunderstorm was over Gum Creek, or near
Covington, moving northeast at 5 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Walnut Grove, Herndonville, Between, Gum Creek, Monroe, Youth,
Jersey, Pannell, Oxford, Good Hope, Loganville, and Conyers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3375 8356 3363 8387 3371 8398 3389 8381
TIME...MOT...LOC 1914Z 221DEG 6KT 3370 8388
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 24, 3:24 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Apr 24 2025
GAZ069-079-080-242000-
Taylor GA-Upson GA-Talbot GA-
324 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southeastern Upson,
northeastern Talbot and northwestern Taylor Counties through 400 PM
EDT...
At 323 PM EDT, a strong thunderstorm was over Po Biddy Crossroads, or
near Talbotton, moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Baldwinville, Lincoln Park, Prattsburg, Big Lazer Creek Wma,
Carsonville, Wesley Church, Po Biddy Crossroads, Thomaston,
Talbotton, and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3268 8453 3289 8433 3273 8418 3271 8419
3261 8443
TIME...MOT...LOC 1923Z 221DEG 6KT 3268 8444
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 24, 3:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Thu Apr 24 2025
GAZ035-037-047-049-242015-
Morgan GA-Walton GA-Barrow GA-Oconee GA-
342 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of northwestern Oconee,
southeastern Barrow, north central Morgan and Walton Counties through
415 PM EDT...
At 342 PM EDT, a strong thunderstorm was over Jersey, or near Monroe,
moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Walnut Grove, Ebenezer, Good Hope, Between, Monroe, Youth, Pannell,
Campton, Bostwick, Herndonville, Gratis, Jersey, North High Shoals,
and Statham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3374 8345 3367 8380 3368 8382 3378 8388
3396 8361
TIME...MOT...LOC 1942Z 240DEG 10KT 3374 8379
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 24, 3:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Thu Apr 24 2025
GAZ059-060-072-242015-
Putnam GA-Jones GA-Jasper GA-
347 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern Putnam,
north central Jones and southeastern Jasper Counties through 415 PM
EDT...
At 347 PM EDT, a strong thunderstorm was over Round Oak, or 9 miles
northwest of Gray, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Round Oak, Monticello, Stanfordville, Adgateville, and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3305 8350 3308 8369 3332 8374 3328 8345
TIME...MOT...LOC 1947Z 191DEG 6KT 3313 8362
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 24, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Thu Apr 24 2025
GAZ080-081-242045-
Taylor GA-Crawford GA-
421 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern
Crawford and northeastern Taylor Counties through 445 PM EDT...
At 421 PM EDT, a strong thunderstorm was over Fickling Mill, or near
Butler, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Knoxville, Lee Pope, Roberta, Horns, and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3258 8424 3266 8427 3278 8399 3258 8393
3257 8394
TIME...MOT...LOC 2021Z 246DEG 10KT 3264 8418
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:09 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Apr 23, 8:43 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 62 min |
| Apr 23, 11:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Apr 24, 3:15 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Apr 24, 3:24 PM EDT | Special Weather Statement | FFC | Upson | 36 min |
| Apr 24, 3:42 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Apr 24, 3:47 PM EDT | Special Weather Statement | FFC | Jasper | 28 min |
| Apr 24, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 27 min |
| Apr 24, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 23 min |
| Apr 24, 4:22 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 23 min |
| Apr 24, 4:24 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Apr 24, 4:33 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 27 min |
| Apr 24, 4:35 PM EDT | Special Weather Statement | FFC | Walker | 25 min |
| Apr 24, 4:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| Apr 24, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 24 min |
| Apr 24, 5:18 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Apr 24, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 13 min |
| Apr 24, 5:37 PM EDT | Special Weather Statement | FFC | Peach | 38 min |
| Apr 24, 5:50 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Apr 24, 6:10 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Apr 24, 6:31 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Apr 24, 6:38 PM EDT | Special Weather Statement | FFC | Macon | 37 min |
| Apr 24, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 14 min |
| Apr 24, 7:58 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.